Chronic Illness · High Blood Pressure · Migraines · Uncategorized

The Saguaros are blooming

This lovely cactus is right outside my doctor’s office, I took the picture on Monday. No filters were used.

Did you know that each bloom on a saguaro only last one day? That’s just amazing to me. They are so beautiful in full bloom, and they bloom for quite some time. I hope to get more pictures soon when the sky is not so hazy. It’s really windy and dusty here right now. Temps in the 90’s. Soon they will be much higher. We had very little rain this past year, I’m afraid that will mean more wild fires. I sure hope not. I don’t think there’s much more of the mountains around here left to burn. It was a bad fire season last year.

I saw that amazing cactus above as I left my doctor’s office on Monday. I was there to discuss my blood pressure. I have gone from having hypotension to hypertension. It’s very disturbing to me. Really scary after having the vein in my eye explode. I had the shot in my eye on Friday. It really wasn’t as bad as I thought it would be. I didn’t see the needle at all. I’m still not crazy about the doctor, but he did a good job and that’s all that counts, I guess. He could have better bed side manners though.

I started on blood pressure medication yesterday. She said it will take up to 4 weeks for it to show it’s full effects. I sure wish it worked faster, I’m not comfortable with my BP being so high for so long. It was 165/100 last night. It caused an awful headache that medication didn’t help with. It brought it down just a little bit, not enough to make me feel better. I’ve also been very nauseous. And last night I had a nose bleed. It didn’t last long, and I’m not sure if it was caused by my BP, or the medication I used. (it’s a nasal spray) It’s lower during the day and rises as the day goes on. My doctor said that’s not unusual. And she said that the medication she put me on could help my migraines. If that’s the case this whole thing could be worth it. LOL

We don’t really know the cause of my high blood pressure. It could be a side effect from Spravato (esketamine) that I take for major depressive disorder. Since other medications have failed, I need to continue with this medication, so I’m not going off of it. Plus this could be genetics. My father and sister had/have high BP, but they were/are high risk people. Overweight, don’t eat right….you get the picture. So it just happens sometimes. I hope it will just unhappen. The thought that I’m now more likely to have heart problems or a stroke is unsettling. I need to be diligent about taking my meds and taking the best possible care of me. First I’m going to start getting more exercise. I already eat pretty darn good, but I’ll try and have less “treats”, and watch my sodium intake a bit more. I normally eat low salt anyway, but I haven’t been really checking to see how much sodium I’m eating since I tracked it for so long. My doctor actually told me I was cutting out too much, so I stopped being so diligent in paying attention to it. I still don’t think I’m eating too much though. I don’t eat out a lot and that’s where a lot of sodium comes from. At least for me.

That’s all for today, I have to run to an appointment so I wasn’t able to proofread this, I hope it’s okay.

I hope you all are having the best day possible for you.

3 thoughts on “The Saguaros are blooming

  1. So glad the needle is done. Does he think you may need any more? Hopefully, the BP med works quicker than the 4 weeks but, like you said, that is for full effect. I guess they have to have some kind of number of a time frame to give so that there can be consistent readings that they are happy with. Better to go a bit slower. I was put on a BP med and it quickly kept making me lightheaded so it was switched to a different med and no more problems. The joys of getting older. πŸ™„

    Getting my first shot on Thursday. Hoping it brings some mental relief.

    ❀❀❀

    Liked by 1 person

    1. Thank you! He doesn’t expect me to need any more shots, as long as my BP gets regulated.
      We may have figured out why it has gotten so high this past month. I started bioidentical hormone therapy. According to more recent studies that can do it. I stopped them last night. Unfortunately how will I know if it gets better because of that or because of the BP med?
      I’m taking my BP so often I feel like the cuff is permanently attached to my armπŸ€ͺπŸ˜†
      A lot of people feel MUCH safer after their shots, I feel a little better, but still apprehensive about being close to people. Most stores have gotten slack. At least we still have a mask mandate. I’ll be wearing one in public for the foreseeable future. I haven’t even had a cold this past year! I don’t want to give that up. But I need to see people’s mouths, so I’m torn there too.
      The joys of hearing loss. snort

      πŸ’œπŸ’œπŸ’œ

      Like

  2. What beauty the “barren” desert contains. Thanks for sharing your picture and the update. Our gov, rather rashly, dropped all sorts of covid protocols as did the mayor of NYC and the gov of NY. At the long term care facility where my friend is, we can now wear our cloth masks — don’t provide us with heavier duty PPE, the plastic sheeting in the corridor is down.
    I’m wearing my mask as I have no way of knowing if the unmasked person next to be is vaxxed or just a jerk. I wear two masks of double or triple cotton.
    Good luck with the BP issues; my cardiologist told me that, for a number of cases, no cause can be found for high blood pressure. Mine continues to spike, settle, spike (over a period of days/weeks). Cardiologist, after echocardiogram and carotid artery ultrasound and blood work is more concerned about my cholesterol, so we are attacking that first — taking a low dose of statins.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s